Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 113, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2016, 4:14 PM EDT for Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 23, 2016, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Boyd County, KY, Carter County, KY, Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:22 PM EDT | TSTM WND DMG | Grayson, KY | TREES AND WIRES DOWN ACROSS SEVERAL ROADS THROUGH THE TOWN OF GRAYSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:01 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
353
WUUS51 KRLX 232014
SVRRLX
KYC019-043-127-232045-
/O.NEW.KRLX.SV.W.0113.160623T2014Z-160623T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAWRENCE COUNTY IN NORTHEASTERN KENTUCKY...
SOUTHEASTERN CARTER COUNTY IN NORTHEASTERN KENTUCKY...
SOUTHWESTERN BOYD COUNTY IN NORTHEASTERN KENTUCKY...
* UNTIL 445 PM EDT
* AT 414 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRAYSON...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
GRAYSON...DENTON...RUSH AND HITCHINS.
THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 169 AND
174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
KENTUCKY.
LAT...LON 3829 8302 3838 8296 3831 8270 3819 8277
TIME...MOT...LOC 2014Z 293DEG 20KT 3831 8296
HAIL...1.00IN
WIND...70MPH
$$
302 follow-up statements
133
WWUS51 KRLX 232022
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT THU JUN 23 2016
KYC019-043-127-232045-
/O.CON.KRLX.SV.W.0113.000000T0000Z-160623T2045Z/
LAWRENCE KY-CARTER KY-BOYD KY-
422 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN LAWRENCE...SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD
COUNTIES...
AT 422 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUSH...OR 7
MILES EAST OF GRAYSON...MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GRAYSON...DENTON...RUSH AND HITCHINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
KENTUCKY.
LAT...LON 3829 8302 3838 8296 3831 8270 3819 8277
TIME...MOT...LOC 2022Z 295DEG 31KT 3829 8280
HAIL...<.75IN
WIND...70MPH
$$
25476
WWUS51 KRLX 232038
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
438 PM EDT THU JUN 23 2016
KYC019-043-127-232048-
/O.EXP.KRLX.SV.W.0113.000000T0000Z-160623T2045Z/
LAWRENCE KY-CARTER KY-BOYD KY-
438 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE...
SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD COUNTIES WILL EXPIRE AT 445
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
KENTUCKY.
LAT...LON 3829 8302 3838 8296 3831 8270 3819 8277
TIME...MOT...LOC 2037Z 293DEG 20KT 3829 8280
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:07 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 23, 3:07 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
307 PM EDT THU JUN 23 2016
.SYNOPSIS...
Cold front triggers more severe thunderstorms this evening. It
and low pressure center cross Friday. High pressure for the
weekend. Another cold front early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Significant weather ahead for this afternoon. On going
thunderstorms this morning has caused numerous flooding issues
throughout the region and that threat will persist into this
evening in moisture rich air mass. Shortwave trough is pushing
southward...currently over Northern Ohio and will kick off severe
thunderstorms...supercells...with damaging winds...large
hail...and even a few tornadoes is likely this afternoon into this
evening. Breaks in the clouds has allowed for heating across the
southern half of the forecast area and CAPE values in the order of
2000 J/KG. 0-6km wind shear near 50kts and 0-1km Storm Relative
Helicity over 200 m^2/s^2 suggest that supercells are likely with
tornadoes possible. SPC Sig Tor parameter of 2 across our Southern
Forecast counties suggest that a strong longer lived tornado (EF2
and up) could be a possibility...and areas where remaining outflow
boundaries are from morning convection will be a prime location
for a spin up. However...it should be noted that the main threat
today will be large hail and damaging winds...as well as severe
flooding.
Storms will start to wind down later tonight but showers may
linger until after midnight. Widespread fog will develop as skies
clear...winds go light and dense fog is likely in some areas due
to all the rainfall that today.
Conditions will be much improved tomorrow end our string of severe
weather.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Any remaining showers/thunderstorms should dissipate Friday
evening as a high pressure system builds into the area. This high
will remain for Saturday into Sunday. Some moisture in advance of
the next cold front could arrive late Sunday...so can not rule out
a few showers or thunderstorms late in the day.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Used an ECMWF and GFS blend for Sunday night into Monday. Then
added ECMWF ensemble mean and GEFS mean for Tuesday...relying even
more on the means for Wednesday and Thursday. This would have
moisture in advance of the next front for Sunday night...with a
weak front pushing through on Monday. A stronger front would then
move through on Tuesday...but with less moisture available. High
pressure will then build in behind the front on Wednesday. Another
system arrives late Thursday.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Afternoon heating and the approach of a cold front is starting to
kick off more thunderstorms across the area and these storms will
persist into the evening hours. There may again be several lines
of convection, making timing very difficult.
the showers and thunderstorms should wane tonight, with lingering
showers in its wake, and fog and stratus forming overnight could
bring IFR conditions to most locations.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: Timing of changing conditions associated
with thunderstorms will vary. Fog and stratus formation overnight
tonight may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M M M M M M H H H H M
HTS CONSISTENCY M M M M M M H H H H H M
BKW CONSISTENCY M H M M M M H H M M M M
EKN CONSISTENCY M H M M H H H H H M M L
PKB CONSISTENCY M M M H H H H H H H H M
CKB CONSISTENCY H H M M M H H H H M M M
AFTER 18Z FRIDAY...
IFR possible in stratus and fog Friday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005>011-
013>020-024>040-046-047.
OH...Flash Flood Watch until midnight EDT tonight for OHZ066-067-
075-076-083>087.
KY...Flash Flood Watch until midnight EDT tonight for KYZ101>103-
105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.
&&
SYNOPSIS...RPY/MPK
NEAR TERM...MPK
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...MPKHazardous weather outlook, Jun 23, 3:04 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 304 PM EDT THU JUN 23 2016 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>018-024>029- 033>037-241915- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 304 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-076-WVZ010-011-019-020-030>032-038>040-046-047-241915- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 304 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KISTNER
In the hours before
Local storm report, Jun 23, 3:12 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND DMG 4 E SOMERSET 39.81N 82.22W
06/23/2016 PERRY OH DEPT OF HIGHWAYS
TREES DOWN EAST OF SOMERSET. TIME ESTIMATED FROM RADAR.
0154 AM TSTM WND DMG 3 NW MALTA 39.68N 81.90W
06/23/2016 MORGAN OH DEPT OF HIGHWAYS
LARGE TREE DOWN BLOCKING STATE ROUTE 669. TIME
ESTIMATED FROM RADAR
0210 AM TSTM WND DMG MCCONNELSVILLE 39.65N 81.84W
06/23/2016 MORGAN OH 911 CALL CENTER
TREE DOWN ALONG STATE ROUTE 669
0226 AM FLASH FLOOD CROOKSVILLE 39.77N 82.09W
06/23/2016 PERRY OH LAW ENFORCEMENT
UP TO THREE FEET OF WATER IN AT LEAST ONE HOME... ALONG
WITH SOME FLOODING ON ROADS.. MANY ROADS IN LOW LYING
AREAS IN THE COUNTY FLOODED. STARTED AT 226 AM AND WAS
STILL ONGOING AT THE TIME OF THE CALL AT 406 AM.
0232 AM FLASH FLOOD CROOKSVILLE 39.77N 82.09W
06/23/2016 PERRY OH 911 CALL CENTER
FLOODING REPORTED IN CROOKSVILLE... WATER APPROACHING
APARTMENT COMPLEX -- NO SPECIFIC DETAILS AT THIS TIME
0300 AM TSTM WND DMG ST. MARYS 39.40N 81.20W
06/23/2016 PLEASANTS WV 911 CALL CENTER
TREE DOWN ALONG HEBRON ROAD. TIME ESTIMATED FROM RADAR.
0317 AM FLASH FLOOD 2 NNE CROOKSVILLE 39.80N 82.08W
06/23/2016 PERRY OH 911 CALL CENTER
SHERIFFS DEPARTMENT REPORTING FLASH FLOODING NEAR
ROSEVILLE... WATER INTO BUILDINGS. ALSO FLOODING
CONTINUES IN CROOKSVILLE.
0320 AM TSTM WND DMG 3 S CANTON 39.33N 80.73W
06/23/2016 DODDRIDGE WV 911 CALL CENTER
TREE DOWN ALONG CANTON ROAD BETWEEN CANTON AND WEST
UNION... TIME ESTIMATED FROM RADAR
0342 AM TSTM WND DMG WESTON 39.04N 80.47W
06/23/2016 LEWIS WV 911 CALL CENTER
TREES DOWN IN WESTON... INCLUDING ONE ON A
HOUSE...CORRECTED TIME BASED ON RADAR
0400 AM FLASH FLOOD CLARKSBURG 39.28N 80.33W
06/23/2016 HARRISON WV BROADCAST MEDIA
BROADCAST MEDIA REPORTS FLOODED ROADS ALL ACROSS
CLARKSBURG... LAW ENFORCEMENT HAVE CLOSED SOME ROADS
0430 AM FLASH FLOOD HARRISVILLE 39.21N 81.05W
06/23/2016 RITCHIE WV 911 CALL CENTER
WATER RISING INTO NURSING HOME -- FIRE DEPARTMENT ON
SCENE. ALSO REPORTING AREAS OF HIGH WATER IN OTHER PARTS
OF RITCHIE COUNTY.
0440 AM TSTM WND DMG 9 SW GALLIPOLIS 38.73N 82.31W
06/23/2016 GALLIA OH 911 CALL CENTER
TREE DOWN ACROSS PART OF OH-775
0443 AM TSTM WND DMG 2 ESE CAMDEN 39.05N 80.52W
06/23/2016 LEWIS WV 911 CALL CENTER
TREES DOWN ALONG ROUTE 33 IN PRICETOWN.
0446 AM FLASH FLOOD 1 SSE VIENNA 39.31N 81.53W
06/23/2016 WOOD WV 911 CALL CENTER
COLLEGE PARKWAY ROAD FLOODED
0515 AM TSTM WND DMG 3 SW KENNA 38.65N 81.70W
06/23/2016 JACKSON WV EMERGENCY MNGR
SINGLE WIDE TRAILER KNOCKED OFF ITS FOUNDATION ON
BLACKBERRY LANE OFF YOUNG HOLLOW RD . MANY TREES DOWN IN
THE AREA INCLUDING SOME BLOCKING RT 21 AT YOUNG HOLLOW
RD.
0515 AM TSTM WND DMG 4 N SISSONVILLE 38.56N 81.64W
06/23/2016 KANAWHA WV TRAINED SPOTTER
I-77 MILE MARKER 118 4-6 DIAMETER TREE LAYING ON
HIGHWAY
0530 AM TSTM WND DMG 1 NW BIG OTTER 38.61N 81.06W
06/23/2016 CLAY WV BROADCAST MEDIA
CARPORT AND CAMPER BLOWN OVER BY THUNDERSTORM WIND
0550 AM TSTM WND DMG COWEN 38.41N 80.56W
06/23/2016 WEBSTER WV EMERGENCY MNGR
MULTIPLE TREES DOWN IN COWEN. REPORT OF LARGE TREE INTO
A HOUSE.
0550 AM TSTM WND DMG DIANA 38.57N 80.46W
06/23/2016 WEBSTER WV EMERGENCY MNGR
LARGE LIMBS DOWN ALONG ROUTE 20 IN DIANNA. POWER OUTAGE
AT DIANA
0553 AM TSTM WND DMG BIRCH RIVER 38.50N 80.76W
06/23/2016 NICHOLAS WV BROADCAST MEDIA
MULTIPLE TREES DOWN IN AREA FROM MEDIA PHOTOS
0607 AM FLASH FLOOD WESTON 39.04N 80.47W
06/23/2016 LEWIS WV 911 CALL CENTER
WILLOW STREET IN WESTON HAD BEEN CLOSED DUE TO
FLOODING... HAS NOW BEEN REOPENED.
0613 AM FLASH FLOOD AUBURN 39.10N 80.86W
06/23/2016 RITCHIE WV 911 CALL CENTER
WATER CURRENTLY RISING IN AUBURN... HOMES SURROUNDED BY
WATER.
0617 AM TSTM WND DMG 4 N MARLINTON 38.28N 80.09W
06/23/2016 POCAHONTAS WV TRAINED SPOTTER
MULTIPLE TREES DOWN IN EDRAY
0640 AM TSTM WND DMG 5 S GREENUP 38.50N 82.83W
06/23/2016 GREENUP KY EMERGENCY MNGR
MULTIPLE TREES DOWN
0645 AM TSTM WND DMG FLATWOODS 38.52N 82.72W
06/23/2016 GREENUP KY EMERGENCY MNGR
TREE DOWN ON HOUSE...MINOR DAMAGE
0650 AM TSTM WND DMG 3 N BUFFALO 38.66N 81.98W
06/23/2016 MASON WV 911 CALL CENTER
SEMI TRUCK BLOWN OVER BY WIND ON ROUTE 35 NEAR THE
MASON PUTNAM COUNTY LINES
0712 AM TSTM WND DMG HURRICANE 38.44N 82.02W
06/23/2016 PUTNAM WV BROADCAST MEDIA
TREE ACROSS BOTH LANES OF I64 WEST BOUND NEAR THE REST
AREA IN HURRICANE.
0718 AM TSTM WND DMG 2 ESE CROSS LANES 38.43N 81.74W
06/23/2016 KANAWHA WV 911 CALL CENTER
TREES AND WIRES DOWN ON ROCKY FORK ROAD NEAR BIG TYLER
ROAD
0728 AM TSTM WND DMG SOUTH CHARLESTON 38.36N 81.71W
06/23/2016 KANAWHA WV BROADCAST MEDIA
TREE DOWN ON A HOUSE IN SOUTH CHARLESTON. NO INJURIES.
0730 AM TSTM WND DMG HAMLIN 38.28N 82.10W
06/23/2016 LINCOLN WV DEPT OF HIGHWAYS
TREES DOWN ALONG THE MUD RIVER IN HAMLIN. TIME
ESTIMATED FROM RADAR.
0830 AM FLOOD 3 W JANE LEW 39.11N 80.46W
06/23/2016 LEWIS WV PUBLIC
VALLEY CHAPEL AREA ALONG VALLEY CHAPEL ROAD ALONG
FREEMANS CREEKL IS FLOODED.
0843 AM FLOOD BUCKHANNON 38.99N 80.23W
06/23/2016 UPSHUR WV 911 CALL CENTER
SEVERAL ROADS FLLOODED AND CLOSED THROUGHOUT THE FRENCH
CREEK AREA.
1107 AM HEAVY RAIN 1 E ALUM CREEK 38.29N 81.78W
06/23/2016 M1.03 INCH KANAWHA WV NWS EMPLOYEE
1.03 INCHES OF RAIN IN 45 MINUTES
1113 AM HEAVY RAIN 3 E ROCK CAVE 38.84N 80.29W
06/23/2016 E2.75 INCH UPSHUR WV TRAINED SPOTTER
REPORTS OF 2.75 OF RAIN PER HOUR
1250 PM FLASH FLOOD CRAIGSVILLE 38.33N 80.65W
06/23/2016 NICHOLAS WV PUBLIC
CHERRY RUN OVERFLOWING ITS BANKS
0100 PM FLASH FLOOD 1 N CAMDEN ON GAULEY 38.38N 80.60W
06/23/2016 WEBSTER WV DEPT OF HIGHWAYS
ROUTE 44...COONS CREEK ROAD IS BLOCKED DUE TO HIGH
WATER
0150 PM FLASH FLOOD 2 NE CRAIGSVILLE 38.35N 80.63W
06/23/2016 NICHOLAS WV PUBLIC
6 INCHES OF STANDING WATER IN BASEMENT... BACK YARD
FLOODED. BARN RUN OVERFLOWING ITS BANKS.
0156 PM FLOOD SSW MARMET 38.25N 81.57W
06/23/2016 KANAWHA WV 911 CALL CENTER
MUDSLIDE REPORTED ALONG LENS CREEK NEAR MARMET
0246 PM HEAVY RAIN POMEROY 39.03N 82.03W
06/23/2016 E4.50 INCH MEIGS OH LAW ENFORCEMENT
ST RTE 124 SHERIFF OFFICE AT POMEROY
0250 PM HAIL 2 NW OAK HILL 38.00N 81.17W
06/23/2016 E0.70 INCH FAYETTE WV PUBLIC
0258 PM HAIL OAK HILL 37.98N 81.15W
06/23/2016 E1.50 INCH FAYETTE WV BROADCAST MEDIA
0305 PM HEAVY RAIN 2 NW SANDYVILLE 38.93N 81.69W
06/23/2016 M5.75 INCH JACKSON WV TRAINED SPOTTER
MEASUERED SINCE 1030 AM
&&
EVENT NUMBER RLX1601078 RLX1601077 RLX1601052 RLX1601058 RLX1601053
RLX1601060 RLX1601054 RLX1601055 RLX1601056 RLX1601057 RLX1601059
RLX1601080 RLX1601067 RLX1601061 RLX1601064 RLX1601072 RLX1601085
RLX1601065 RLX1601066 RLX1601086 RLX1601062 RLX1601063 RLX1601070
RLX1601075 RLX1601074 RLX1601081 RLX1601068 RLX1601069 RLX1601082
RLX1601083 RLX1601073 RLX1601071 RLX1601076 RLX1601079 RLX1601088
RLX1601084 RLX1601089 RLX1601087 RLX1601090 RLX1601091 RLX1601093
RLX1601092
MECSpecial weather statement, Jun 23, 3:16 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT THU JUN 23 2016
OHZ086-WVZ007-008-014>016-018-027-028-232000-
GALLIA-MASON-CLAY-CALHOUN-BRAXTON-KANAWHA-ROANE-JACKSON-PUTNAM-
316 PM EDT THU JUN 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROANE...NORTHEASTERN
PUTNAM...SOUTHEASTERN CALHOUN...CENTRAL MASON AND SOUTHERN JACKSON
COUNTIES...
AT 316 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SPENCER TO 9 MILES SOUTHWEST OF
RIPLEY TO NEAR GALLIPOLIS. MOVEMENT WAS SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...RIPLEY...SPENCER...SISSONVILLE...
BUFFALO...AMMA...BIG OTTER...KENNA...HENDERSON...LEON...FAIRPLAIN...
CHLOE...HARMONY...SERVIA...GANDEEVILLE...LOONEYVILLE...LEFT HAND...
GIVEN AND TARIFF.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 22 AND 32...AND BETWEEN MILE
MARKERS 35 AND 48.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 116 AND 138.
LAT...LON 3863 8085 3852 8141 3856 8190 3888 8224
3879 8196 3887 8146
TIME...MOT...LOC 1916Z 300DEG 38KT 3880 8143 3874 8185 3881 8215
30Local storm report, Jun 23, 3:24 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 E MEADOW BRIDGE 37.86N 80.84W
06/23/2016 M2.00 INCH FAYETTE WV PUBLIC
&&
EVENT NUMBER RLX1601094
MECLocal storm report, Jun 23, 3:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 W MEADOW BRIDGE 37.86N 80.89W
06/23/2016 M2.00 INCH FAYETTE WV PUBLIC
&&
CORRECTED LOCATION
EVENT NUMBER RLX1601094
MECSpecial weather statement, Jun 23, 4:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT THU JUN 23 2016
WVZ015-027-036-037-232100-
CLAY-NICHOLAS-KANAWHA-FAYETTE-
411 PM EDT THU JUN 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
NICHOLAS...SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE AND EAST CENTRAL
KANAWHA COUNTIES...
AT 411 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GLEN TO 6 MILES SOUTH OF CLENDENIN
TO NEAR PINCH. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE...MONTGOMERY...CEDAR GROVE...GLASGOW...SMITHERS...
GAULEY BRIDGE...PRATT...COAL FORK...HANDLEY...NETTIE...
KESSLERS CROSS LANES...BICKMORE...POND GAP...BENTREE...MOUNT NEBO...
DRENNAN...SWISS...INDORE AND CANVAS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3822 8066 3817 8096 3817 8138 3839 8158
3838 8132 3841 8105
TIME...MOT...LOC 2011Z 316DEG 26KT 3842 8116 3840 8135 3841 8157
23Local storm report, Jun 23, 4:14 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG CLENDENIN 38.49N 81.35W
06/23/2016 KANAWHA WV 911 CALL CENTER
TREE DOWN AT SPENCER RD AND ELK RIVER RD N
&&
EVENT NUMBER RLX1601095
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:17 AM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup, Lawrence | 43 min |
| Jun 23, 6:58 AM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Lawrence | 47 min |
| Jun 23, 7:42 AM EDT | Special Weather Statement | RLX | Boyd, Lawrence | 2 hr |
| Jun 23, 7:47 AM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 43 min |
| Jun 23, 8:17 AM EDT | Special Weather Statement | RLX | Carter, Greenup | 118 min |
| Jun 23, 8:48 AM EDT | Special Weather Statement | RLX | Boyd, Greenup | 42 min |
| Jun 23, 2:11 PM EDT | Special Weather Statement | RLX | Lawrence | 2 hr |
| Jun 23, 2:17 PM EDT | Tornado Warning | RLX | Lawrence | 28 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup | 26 min |
| Jun 23, 4:46 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Lawrence | 29 min |
| Jun 23, 4:52 PM EDT | Flash Flood Warning | RLX | Boyd, Carter, Lawrence | 3 hr |
| Jun 23, 5:29 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 31 min |
| Jun 23, 6:10 PM EDT | Areal Flood Warning | RLX | Boyd | 3 hr |
| Jun 23, 7:40 PM EDT | Flash Flood Warning | RLX | Boyd, Carter, Lawrence | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.